Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 418, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 28, 2005, 11:48 PM EST for Fannin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2005, 11:48 PM EST (04:48 UTC)
- Expired
- Nov 29, 2005, 12:15 AM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fannin County, GA
The radar
The Atlanta radar (KFFC), 163 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 290449 SVRFFC GAC111-290515- /O.NEW.KFFC.SV.W.0418.051129T0448Z-051129T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1148 PM EST MON NOV 28 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 1215 AM EST * AT 1143 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIAL...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 60 MPH ARE MOST LIKELY AT ELEVATIONS ABOVE 2000 FEET. IN THE VALLEYS...WINDS UP TO 40 MPH ARE POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGANTON...MARGRET AND HURST. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3479 8432 3465 8419 3482 8409 3495 8418 $$
1 follow-up statement
000 WWUS52 KFFC 290514 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 AM EST TUE NOV 29 2005 GAC111-290522- /O.EXP.KFFC.SV.W.0418.000000T0000Z-051129T0515Z/ FANNIN GA- 1215 AM EST TUE NOV 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FANNIN COUNTY EXPIRED AT 1215 AM EST... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. WIND GUSTS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE IN THIS AREA AS OTHER STORMS WILL BE MOVING THROUGH THE COUNTY. LAT...LON 3479 8432 3465 8419 3482 8409 3495 8418 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 9:35 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 28, 9:35 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 PM EST MON NOV 28 2005 .UPDATE... STRONG SOUTHERLY LOW LEVEL FLOW CONTINUES AHEAD OF A COLD FRONT THAT WAS JUST ABOUT TO ENTER THE STATE FROM THE WEST LATE MONDAY EVENING. A NEAR SOLID BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO MARCH SLOWLY INTO GEORGIA. ALTHOUGH CAPES ARE LOW...WIND PROFILES PRESENT A RISK OF AN ISOLATED SUPERCELL SHOULD DIFFLUENT FLOW ALOFT AND/OR OTHER FORCING CREATE ENOUGH LIFT FOR MODERATELY DEEP CONVECTION. UPDATE MONDAY EVENING ADJUSTED POPS IN THE NORTHWEST CORNER OF THE STATE...AND IN THE SOUTHEAST PORTION OF FORECAST AREA. POPS WERE LOWERED TO MATCH PROGRESS OF MAIN BAND OF PRECIPITATION. WILL KEEP WIND ADVISORY UP AS PRESSURE GRADIENT REMAINS STRONG. && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM TUESDAY FOR GAZ001-GAZ002-GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ013-GAZ014-GAZ015 -GAZ016 WHICH IS IN EXTREME NORTHERN PORTION OF GEORGIA. && 15
Hazardous weather outlook, Nov 28, 7:09 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 709 PM EST MON NOV 28 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 709 PM EST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE UNTIL MIDNIGHT WEST GEORGIA... ...ISOLATED THUNDERSTORMS POSSIBLE EAST GEORGIA AFTER MIDNIGHT... .SYNOPSIS... A STRONG UPPER-LEVEL AND ASSOCIATED SURFACE LOW...LOCATED ACROSS THE MIDWEST MONDAY EVENING...WILL MOVE NORTHEAST TOWARD THE GREAT LAKES TONIGHT AND TUESDAY. A COLD FRONT TRAILED FROM THE SURFACE LOW INTO MISSISSIPPI AND WESTERN TENNESSEE. THE FRONT WILL MOVE EAST INTO GEORGIA TUESDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS EVENING WILL BE DAMAGING STRAIGHT LINE WINDS AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. THE GREATEST AREA OF CONCERN WILL BE WEST OF A LINE FROM DALTON...TO ATLANTA...TO THOMASTON...TO AMERICUS...MAINLY BEFORE MIDNIGHT. .DISCUSSION... THE ATMOSPHERE ACROSS GEORGIA DOES NOT APPEAR TO BE AS FAVORABLE FOR SEVERE THUNDERSTORMS AS EARLIER EXPECTED. WHILE A STRONG LINE OF THUNDERSTORMS CONTINUED TO SLOWLY APPROACH THE AREA FROM ALABAMA THIS EVENING...THE BEST UPPER ATMOSPHERIC DYNAMICS WERE LIFTING NORTH AWAY FROM THE REGION INTO THE OHIO VALLEY. MEANWHILE...THE BEST THERMODYNAMICS WERE SINKING SOUTH TOWARD THE GULF COASTAL REGION. THE STRONG LOW-LEVEL JET WAS LIFTING NORTH INTO THE OHIO VALLEY. HELICITY VALUES...WHICH EARLIER HAD BEEN IN THE 400 TO 500 RANGE ACROSS NORTH ALABAMA AND GEORGIA...HAVE DROPPED INTO THE 200 RANGE. CAPES ARE ONLY IN THE 200 TO 500 RANGE...WHICH IS CONFINED TO THE SOUTHWEST SECTIONS OF THE STATE...SOUTH OF COLUMBUS. THUS THE THREAT OF TORNADOES APPEARS TO HAVE GREATLY DIMINISHED. ON THE OTHER HAND...A STRONG LOW-LEVEL JET OF 40 MPH WILL REMAIN IN PLACE THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS NORTH AND CENTRAL GEORGIA. THUS...ISOLATED THUNDERSTORMS DURING THE EVENING MAY PRODUCE DAMAGING STRAIGHT LINE WINDS ACROSS WEST GEORGIA. AFTER MIDNIGHT...PARAMETERS ARE EXPECTED TO BECOME EVEN LESS FAVORABLE FOR SEVERE THUNDERSTORMS AS THE SYSTEM MOVES INTO EAST GEORGIA WHERE A RESIDUAL WEDGE OF COOL AIR REMAINS IN PLACE. THUS...ONLY ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED IN EAST GEORGIA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE IN EAST GEORGIA TUESDAY MORNING...OTHERWISE HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION IS STILL POSSIBLE UNTIL MIDNIGHT WEST OF A DALTON...TO ATLANTA...TO AMERICUS LINE. RAB
In the hours before
Special weather statement, Nov 28, 6:43 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EST MON NOV 28 2005 GAZ001-290015- 643 PM EST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NORTHWEST DADE COUNTY UNTIL 715 PM EST... AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL CLIP THE NORTHWEST CORNER OF DADE COUNTY AND MAY PRODUCE WIND GUSTS UP TO 40 MPH. THE STORM WILL QUICKLY MOVE INTO TENNESSEE BY 715 PM. THE STORMS IN ALABAMA ARE WEAKENING AS THEY APPROACH NORTHWEST GEORGIA. ALTHOUGH SEVERE STORMS ARE BECOMING LESS LIKELY AS THE EVENING PROGRESSES...THERE IS STILL A CHANCE OF WIND GUSTS UP TO 40 MPH THROUGH MIDNIGHT.
Special weather statement, Nov 28, 8:16 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EST MON NOV 28 2005 GAZ002-290200- 816 PM EST MON NOV 28 2005 AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LINWOOD TO 14 MILES SOUTH OF LINWOOD...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN WALKER COUNTY. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND SOME POWER LINES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Nov 28, 8:16 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 816 PM EST MON NOV 28 2005 GAZ002-290200- 816 PM EST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS ACROSS SOUTHERN WALKER COUNTY UNTIL 900 PM EST... AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LINWOOD TO 14 MILES SOUTH OF LINWOOD...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN WALKER COUNTY. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND SOME POWER LINES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Nov 28, 8:35 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EST MON NOV 28 2005 GAZ011-019-290215- ...SIGNIFICANT WEATHER ALERT FOR CHATTOOGA AND WESTERN FLOYD COUNTIES UNTIL 915 PM EST... 835 PM EST MON NOV 28 2005 AT 829 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JAMES H. FLOYD STATE PARK TO 11 MILES SOUTHWEST OF COOSA...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES...WHICH MAY AFFECT SOME POWER LINES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Nov 28, 9:11 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 911 PM EST MON NOV 28 2005 GAZ030-041-290300- ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS 40 TO 45 MPH ACROSS POLK AND HARALSON COUNTIES UNTIL 1000 PM EST... 911 PM EST MON NOV 28 2005 AT 907 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM FELTON TO 25 MILES SOUTHWEST OF TALLAPOOSA ALABAMA...MOVING NORTHEAST AT 45 MPH. THESE WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES...WHICH MAY AFFECT SOME POWER LINES. BRIEF HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:36 PM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Nov 28, 9:50 PM EST | Severe Thunderstorm Warning | FFC | Bartow | 32 min |
| Nov 28, 11:36 PM EST | Severe Thunderstorm Warning | FFC | Gilmer | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.